Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 27, 2021, 7:45 AM CDT for DeWitt County, Karnes County, Lavaca County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2021, 7:45 AM CDT (12:45 UTC)
- Expired
- Oct 27, 2021, 8:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 50
Counties DeWitt County, TX, Karnes County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 103 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.5
The text
As transmitted.
061
WWUS84 KEWX 271245
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
745 AM CDT Wed Oct 27 2021
TXZ222-224-225-271315-
Karnes TX-Lavaca TX-De Witt TX-
745 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of DeWitt, southern
Karnes and Lavaca Counties through 815 AM CDT...
At 745 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sublime to near Kenedy. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuero, Yoakum, Kenedy, Karnes City, Hallettsville, Yorktown, Runge,
Nordheim, Sublime, Thomaston, Ezzell, Speaks, Westhoff, Worthing,
Cotton Patch, Edgar, Terryville, Choate, Meyersville and El Oso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2906 9694 2910 9698 2887 9730 2892 9743
2867 9778 2872 9792 2869 9801 2878 9809
2959 9686 2957 9678 2934 9656
TIME...MOT...LOC 1245Z 286DEG 36KT 2943 9681 2880 9795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 27, 6:19 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 27, 6:19 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 619 AM CDT Wed Oct 27 2021 .UPDATE... Widespread showers and thunderstorms continue to push east. Cancelled some of the Severe Thunderstorm Watch to account for the back edge threat diminishing with the passage of the thunderstorms. In addition, some of the latest MOS guidance has come up just a bit on wind speeds for the Hill Country. The latest forecast has this area meeting Wind Advisory criteria and opted to expand the advisory to include the Hill Country. && .AVIATION (12z TAFs)... The bulk of the heavy rainfall and strongest thunderstorms and wind speeds have pushed east of the terminals. Will hold onto one hour of -SHRA VCTS to account for the stratiform shield behind the line of convection. That should move out around 13z with VFR conditions then expected for the remainder of the period. Northwest winds will be breezy and strongest out near DRT this afternoon. Speeds are expected to diminish a bit after sunset this evening. && .PREV DISCUSSION... /ISSUED 415 AM CDT Wed Oct 27 2021/ UPDATE... As was mentioned in the earlier AFD, we have seen new storm formation south of the advancing dryline/cold front in an area of weakening CIN. Radar estimates have severe winds with this cell over Medina/Bandera County. After coordination with SPC, we have expanded the severe thunderstorm watch for much of the CWA east of the current line. PREV DISCUSSION... /ISSUED 202 AM CDT Wed Oct 27 2021/ SHORT TERM (Today through Thursday)... The upper level trough axis is currently moving east of the Rockies with its associated surface low moving through Oklahoma at the present time. To the south of the surface low, a dryline is extending south through West-Central Texas and should be entering Val Verde County shortly. There is a cold front to the northwest of the dryline and this front should eventually overtake the dryline later this morning. So far, convection has remained northwest of our CWA, but the current line of showers and storms extends from near Sonora northeast to near Comanche. This line is moving to the southeast around 30 to 40 mph. The expected movement brings the line to the Edwards Plateau and northern Hill Country around 3 AM and into the I35 corridor around 5 AM and through the eastern counties by 8-9 AM. Overall the convective environment is being degraded by a decent amount of CIN per the latest SPC mesoanalysis. However, models are showing this CAP quickly eroding by 4 AM as the upper support and low-level focus arrives to the area. The latest runs of the HRRR are showing some additional development south of the current line in this sweet spot of eroding CIN. In the short-term, the bulk of the severe threat will remain in the northern CWA in closer proximity to the path of the current convection and SPC has issued a Severe Thunderstorm Watch for Llano, Burnet, and Williamson County. However, there is a chance for a local extension southwards for additional counties if the line shows the threat for severe storm development later tonight. The main hazards from any severe convection will be damaging winds and maybe some hail. The tornado threat is very low but non-zero. Behind the convection today, dry air and windy conditions will filter into the region. The strongest winds and driest air will be west of a Rocksprings to Pearsall line and will continue with the Red Flag Warning and Wind Advisory for these locations. There may be a chance that the Wind Advisory will need to be expanded east later this morning, but will wait for some observations to come in to make that call. Highs today behind the front will top out in the middle 70s in the Hill Country and the upper 70s to lower 80s elsewhere. With weakening winds tonight and mostly clear skies, lows will be in the 40s and 50s. For tomorrow, dry conditions will continue with highs in the middle 70s to lower 80s. Low humidity and breezy winds will likely create elevated fire weather conditions across most of the area. LONG TERM (Thursday Night through Tuesday)... Breezy, cool & dry conditions continue Thursday night into Friday after the departed upper low broadens and becomes temporarily blocked by a downstream upper ridge. Pressure gradients relax late Friday, and the coolest min temps of the next week should follow for Saturday morning. Mostly clear and mild conditions persist into early Monday as a flat and broad zonal pattern develops aloft. The GFS develops a ripple in the flow for late Monday with a weak front generating light showers over Central TX. This pattern shift is out ahead of the ECM/CMC models and is based on a broader upper low position well to the north over Canada. Thus will side with guidance blends and the ECM/CMC which keep the pattern north of the area through early Tuesday. The overall trend for the middle to latter part of next week seems to favor a weak front and a cool overrunning pattern, but the timing of the front is in poor confidence based on the broad zonal pattern the influencing weather feature to push the front being located so far away from TX. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 55 76 52 73 / 60 0 0 0 0 Austin Bergstrom Intl Airport 78 51 77 50 74 / 60 0 0 0 0 New Braunfels Muni Airport 81 51 79 49 76 / 30 0 0 0 0 Burnet Muni Airport 74 51 74 49 72 / 30 0 0 0 0 Del Rio Intl Airport 82 54 83 52 82 / 0 0 0 0 0 Georgetown Muni Airport 76 52 74 50 72 / 60 0 0 0 0 Hondo Muni Airport 81 49 82 49 80 / - 0 0 0 0 San Marcos Muni Airport 79 51 77 48 74 / 50 0 0 0 0 La Grange - Fayette Regional 81 54 78 50 74 / 100 0 0 0 0 San Antonio Intl Airport 79 54 78 52 75 / 20 0 0 0 0 Stinson Muni Airport 83 55 81 53 79 / 20 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM this morning to 7 PM CDT this evening for Dimmit-Edwards-Frio-Kinney-Maverick-Uvalde-Val Verde-Zavala. Wind Advisory from 11 AM this morning to 5 PM CDT this afternoon for Bandera-Blanco-Burnet-Dimmit-Edwards-Frio-Gillespie-Kendall- Kerr-Kinney-Llano-Maverick-Medina-Real-Uvalde-Val Verde-Zavala. && Short-Term/Aviation...Hampshire Long-Term...Oaks
Hazardous weather outlook, Oct 27, 2:39 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 239 AM CDT Wed Oct 27 2021 TXZ171>173-183>194-202>209-217>225-228-281200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 239 AM CDT Wed Oct 27 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today and Tonight. A Marginal to Slight Risk of strong to severe storms will continue through 10AM Wednesday as storms exit from west to east. Damaging winds will be the primary threat. There is also an isolated threat for large hail or a tornado or two east of the I-35 corridor prior to 10AM. Northwest winds of 20-30 mph with gusts to 40 mph will filter in behind the storms. Along with the strong winds, low relative humidities will drop to between 15 and 20 percent, resulting in Critical fire weather conditions for areas along and west of a line from Rocksprings to Pearsall. A Red Flag Warning is in effect for these areas from 10 AM to 7 PM Wednesday and a Wind Advisory is in effect from 11AM to 5PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated fire weather conditions are possible once again Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather to local law enforcement or the National Weather Service.
In the hours before
Special weather statement, Oct 27, 5:31 AM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
531 AM CDT Wed Oct 27 2021
TXZ173-192>194-209-271130-
Williamson TX-Bastrop TX-Fayette TX-Lee TX-Travis TX-
531 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of eastern Williamson,
southeastern Travis, northern Bastrop, Lee and north central Fayette
Counties through 630 AM CDT...
At 530 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Granger Dam to 7 miles north of Wyldwood.
Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Austin, Pflugerville, Taylor, Elgin, Bastrop, Giddings, Granger,
Lexington, Hutto, Manor, Bartlett, Thrall, Dime Box, Fedor, Granger
Dam, Camp Swift, Circle D-KC Estates, Paige, Tanglewood and Coupland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 3026 9669 3024 9674 3021 9674 3002 9693
3016 9766 3079 9744 3079 9740 3074 9727
3046 9715 3056 9696 3054 9692 3046 9690
3046 9688 3043 9687 3043 9685 3039 9679
3032 9674 3031 9669
TIME...MOT...LOC 1030Z 276DEG 37KT 3072 9732 3023 9749
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MOSpecial weather statement, Oct 27, 5:49 AM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
549 AM CDT Wed Oct 27 2021
TXZ204>207-220-221-271130-
Guadalupe TX-Comal TX-Bexar TX-Atascosa TX-Medina TX-Wilson TX-
549 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of southeastern Medina,
central Guadalupe, northwestern Atascosa, northwestern Wilson, Bexar
and southeastern Comal Counties through 630 AM CDT...
At 549 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near McQueeney to 6 miles northwest of Poteet.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, Devine, Castroville, Stinson Municipal Airport, San
Antonio Int Airport, Randolph AFB, Leon Valley, Helotes, Kirby, Alamo
Heights, Windcrest, Terrell Hills and Bulverde.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2966 9774 2902 9840 2916 9893 2962 9877
2978 9819
TIME...MOT...LOC 1049Z 292DEG 29KT 2962 9808 2912 9863
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Oct 27, 6:02 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
602 AM CDT Wed Oct 27 2021
TXZ193-207>209-223-271200-
Guadalupe TX-Caldwell TX-Bastrop TX-Fayette TX-Gonzales TX-
602 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Caldwell,
northeastern Guadalupe, southern Bastrop, northeastern Gonzales and
northwestern Fayette Counties through 700 AM CDT...
At 602 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smithville to near Kingsbury. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Lockhart, Bastrop, Gonzales, Luling, La Grange, Smithville,
Martindale, Waelder, Kingsbury, Staples, Fentress, Cedar Creek,
Palmeto State Park, Rosanky, Muldoon, Cistern, Geronimo, Wyldwood and
Upton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2950 9743 2965 9802 3015 9748 3009 9704
3003 9702 3008 9692 3005 9672
TIME...MOT...LOC 1102Z 276DEG 32KT 3007 9721 2965 9776
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Oct 27, 6:18 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
618 AM CDT Wed Oct 27 2021
TXZ205-207-221>223-225-271215-
Guadalupe TX-Karnes TX-Bexar TX-Lavaca TX-Gonzales TX-Wilson TX-
618 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of Guadalupe,
northeastern Karnes, Gonzales, northwestern Lavaca, Wilson and
southeastern Bexar Counties through 715 AM CDT...
At 618 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingsbury to 6 miles south of Elmendorf.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Seguin, Cibolo, Gonzales, Floresville, Luling, Stockdale, Moulton,
McQueeney, Nixon, St. Hedwig, Elmendorf, La Vernia, Kingsbury,
Smiley, New Berlin, Pandora, Zuehl, Calaveras Lake, Gillett and
Sutherland Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2910 9771 2912 9842 2947 9820 2969 9793
2957 9706
TIME...MOT...LOC 1118Z 275DEG 30KT 2959 9776 2916 9831
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MOSpecial weather statement, Oct 27, 6:43 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
643 AM CDT Wed Oct 27 2021
TXZ209-223>225-271245-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
643 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of northeastern DeWitt,
central Gonzales, Fayette and Lavaca Counties through 745 AM CDT...
At 643 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Round Top to Moulton to near Smiley.
Movement was east at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuero, Gonzales, Yoakum, La Grange, Schulenburg, Hallettsville,
Shiner, Flatonia, Moulton, Shelby, Nixon, Smiley, Fayetteville, Round
Top, Sublime, Cheapside, Hochheim, Muldoon, Ezzell and Speaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2931 9659 2906 9694 2910 9698 2901 9711
2927 9777 2958 9734 3016 9669 3014 9665
2996 9657 2963 9687 2934 9656
TIME...MOT...LOC 1143Z 285DEG 34KT 3003 9673 2957 9713 2924 9760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MOSpecial weather statement, Oct 27, 7:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
745 AM CDT Wed Oct 27 2021
TXZ222-224-225-271315-
Karnes TX-Lavaca TX-De Witt TX-
745 AM CDT Wed Oct 27 2021
...Strong thunderstorms will impact portions of DeWitt, southern
Karnes and Lavaca Counties through 815 AM CDT...
At 745 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sublime to near Kenedy. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuero, Yoakum, Kenedy, Karnes City, Hallettsville, Yorktown, Runge,
Nordheim, Sublime, Thomaston, Ezzell, Speaks, Westhoff, Worthing,
Cotton Patch, Edgar, Terryville, Choate, Meyersville and El Oso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
south central Texas.
&&
LAT...LON 2906 9694 2910 9698 2887 9730 2892 9743
2867 9778 2872 9792 2869 9801 2878 9809
2959 9686 2957 9678 2934 9656
TIME...MOT...LOC 1245Z 286DEG 36KT 2943 9681 2880 9795
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:41 AM CDT | Special Weather Statement | EWX | Bandera | 64 min |
| Oct 27, 4:03 AM CDT | Special Weather Statement | EWX | Burnet | 57 min |
| Oct 27, 4:05 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina, Uvalde | 40 min |
| Oct 27, 4:08 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina, Real, Uvalde | 52 min |
| Oct 27, 4:22 AM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays, Travis | 53 min |
| Oct 27, 4:41 AM CDT | Special Weather Statement | EWX | Williamson | 49 min |
| Oct 27, 4:50 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Blanco, Comal, Hays, Kendall | 55 min |
| Oct 27, 5:00 AM CDT | Special Weather Statement | EWX | Bexar | 45 min |
| Oct 27, 5:08 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Guadalupe, Travis | 52 min |
| Oct 27, 5:31 AM CDT | Special Weather Statement | EWX | Bastrop, Lee | 59 min |
| Oct 27, 5:49 AM CDT | Special Weather Statement | EWX | Bexar, Guadalupe | 41 min |
| Oct 27, 6:02 AM CDT | Special Weather Statement | EWX | Bastrop, Caldwell | 58 min |
| Oct 27, 6:18 AM CDT | Special Weather Statement | EWX | Gonzales, Guadalupe, Wilson | 57 min |
| Oct 27, 6:43 AM CDT | Special Weather Statement | EWX | Fayette, Gonzales, Lavaca | 62 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.